Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 110, NWS Pueblo, CO

July 31, 2006El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 31, 2006, 9:04 PM MDT for El Paso County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2006, 9:04 PM MDT (03:04 UTC)
Expired
Jul 31, 2006, 10:00 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 9:10 PM MDTHAIL 0.75Ellicott, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2907 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 010307
SVRPUB
COC041-010400-
/O.NEW.KPUB.SV.W.0110.060801T0304Z-060801T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
904 PM MDT MON JUL 31 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES 
  NORTHERN AND EASTERN PORTIONS OF COLORADO SPRINGS...

* UNTIL 1000 PM MDT...

* AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH. HEAVY RAINFALL WILL ALSO OCCUR WITH THIS STORM.  
  THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF ELLICOTT...OR 21 MILES 
  EAST OF COLORADO SPRINGS...AND WAS MOVING TO THE WEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3866 10411 3883 10409 3908 10447 3880 10478

$$
3 follow-up statements
000 
WWUS55 KPUB 010320
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
919 PM MDT MON JUL 31 2006

COC041-010400-
/O.CON.KPUB.SV.W.0110.000000T0000Z-060801T0400Z/
EL PASO CO-
919 PM MDT MON JUL 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES WEST OF ELLICOTT...OR 16 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING WEST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  EAST CENTRAL COLORADO SPRINGS.
  FALCON.

AT 910 PM MDT...AMATEUR RADIO SPOTTERS SAW PENNY SIZE HAIL IN THE 
VICINITY OF ELLICOTT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3866 10411 3883 10409 3908 10447 3880 10478

$$
000 
WWUS55 KPUB 010330
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
929 PM MDT MON JUL 31 2006

COC041-010400-
/O.CON.KPUB.SV.W.0110.000000T0000Z-060801T0400Z/
EL PASO CO-
929 PM MDT MON JUL 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
FOR NORTHERN EL PASO COUNTY...

AT 924 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ELLICOTT...OR 17 MILES
EAST OF COLORADO SPRINGS...AND WAS MOVING NORTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  FALCON.
  MANITOU SPRINGS.
  BLACK FOREST.
  COLORADO SPRINGS.

LAT...LON 3872 10435 3911 10424 3912 10473 3882 10494

$$
000 
WWUS55 KPUB 010352
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
951 PM MDT MON JUL 31 2006

COC041-010401-
/O.EXP.KPUB.SV.W.0110.000000T0000Z-060801T0400Z/
EL PASO CO-
951 PM MDT MON JUL 31 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EL PASO COUNTY
EXPIRES AT 1000 PM MDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
SEVERE. HEAVY RAIN...FREQUENT LIGHTNING AND WINDS UP TO 45 MPH ARE 
STILL POSSIBLE WITH THE THUNDERSTORMS OVER NORTHERN EL PASO COUNTY.

LAT...LON 3872 10435 3911 10424 3912 10473 3882 10494

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:49 PM MDT, 6 hours 15 minutes earlier.

Area forecast discussion, Jul 31, 2:49 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT MON JUL 31 2006

.SHORT TERM...
(TONIGHT AND TUESDAY)

SURFACE LOW CURRENTLY CENTERED BETWEEN KLHX AND KLAA...WITH FRONTAL
BOUNDARY HAVING PUSHED INTO THE I-25 CORRIDOR EARLIER THIS MORNING.
EAST OF THIS SFC LOW BREEZY SOUTHERLY FLOW CONTINUES TO ADVECT DEW
POINTS IN THE UPPER 50S ACROSS THE AREA...WHILE WEST OF THE SFC LOW
DEW POINTS ARE IN THE 40S. STORMS CURRENTLY FIRING ALONG THE
CONVERGENT BOUNDARY EXTENDING ALONG THE SFC TROF AXIS FROM JUST
SOUTH OF KLAA TO KIM. HOWEVER...STORMS APPEAR TO BE STAYING BELOW
SEVERE LIMITS.  MAIN CONCERN WILL BE LOCALLY HEAVY RAIN/FLASH FLOOD
THREAT AS STORMS REMAIN ANCHORED ALONG THIS BOUNDARY.

UPPER TROF IS MOVING ON SHORE IN THE PACIFIC NORTHWEST WHILE
AHEAD OF THIS SYSTEM MONSOON PLUME EXTENDS ACROSS WESTERN/CEN CO.
STORMS HAVE FIRED EARLY THIS AFTERNOON ACROSS WESTERN PORTIONS OF
THE FCST AREA...AHEAD OF A WEAK SHORTWAVE MOVING THROUGH WRN UT.
MEANWHILE...ORPHANED FILLING LOW ACROSS CEN NM IS MAKING VERY LITTLE
PROGRESS NORTHWARD.

PACIFIC TROF MOVES INTO THE GREAT BASIN OVERNIGHT AND ACROSS THE NRN
US ROCKIES ON TUE...WHILE OLD FILLING LOW ACROSS NM GRADUALLY LIFTS
NORTHEASTWARD ACROSS NRN NM/TX PANHANDLE.  STILL LOTS OF
UNCERTAINTIES FOR THE SHORT TERM.  AS SHORTWAVE TROF MOVES ACROSS
THE NRN US...NAM12 STALLS THE FRONT ALONG THE ARKANSAS RIVER VALLEY
ON TUE UNTIL DEEPER PUSH COMES IN LATER TTUENIGHT.  GFS BY
CONTRAST LIFTS THIS BOUNDARY BACK TO THE NORTH ON TUE WHICH HAS
IMPLICATIONS ON POPS AND TEMPS FOR TUE.  THINK BOUNDARY WILL REMAIN
FAIRLY STATIONARY OVERNIGHT THROUGH TUESDAY...AND WILL GO CLOSER TO
THE NAM12 SOLUTION.  FOR TONIGHT...MOST WIDESPREAD POPS WILL REMAIN
ACROSS THE WESTERN SECTIONS WHERE HIGH PRECIPITABLE WATERS WILL LEAD
TO LOCALLY HEAVY RAINFALL THREAT.  STORMS MOTIONS IN RADAR LOOPS ARE
A RESPECTABLE 10-15 MPH...SO THIS SHOULD LIMIT FLASH FLOOD THREAT TO
MORE SUSCEPTIBLE AREAS SUCH AS BURN SCARS. PRECIPITATION WILL
CONTINUE OVERNIGHT...WITH GREATEST COVERAGE UNDER THE MONSOON PLUME
ACROSS THE WESTERN AREAS.

AS PACIFIC TROF MOVE ACROSS NRN CO ON TUE...SHOULD SEE SCATTERED
THUNDERSTORMS REDEVELOPING FAIRLY EARLY IN THE AFTN.  DEW POINTS
INCREASE ACROSS THE SOUTHEAST PLAINS BEHIND THE FRONTAL
BOUNDARY/TROF AXIS ACROSS SE CO.  WITH DEW POINTS IN THE UPPER
50S...CAPES ACROSS THE EAST WILL BE RUNNING AROUND 1000-1500 J/KG.
DEEP LAYER SHEARS ONLY AROUND 10-15 KTS...SO NOT ANTICIPATING A
WIDESPREAD SEVERE THREAT.  COULDNT RULE OUT A PULSE SEVERE STORM
ALONG THE BOUNDARY TUE AFTN. WITH PPCPNWATERS RUNNING BETWEEN 1
AND 1.5 INCHES...MAIN THREAT WILL BE HEAVY RAIN AND EASTERN BURN
SCARS WILL NEED TO BE MONITORED CLOSELY FOR FLASH FLOOD POTENTIAL.
GIVEN DISCREPANCIES IN THE FRONTAL POSITION IN THE MODELS...WILL KEEP
A BROAD BRUSHED SCATTERED POPS ACROSS ALL OF THE SE PLAINS.  WENT
BETWEEN THE WARMER MAV AND COOLER MET GUIDANCE FOR HIGHS.  -KT

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

TUE NIGHT A FRONTAL BOUNDARY LOOKS AS THOUGH IT WL STILL BE
SITTING OVR PORTIONS OF THE SERN PLAINS.  THE NAM PUSHES THE
BOUNDARY SOUTH OF THE AREA TUE EVENING...WHILE THE GFS KEEPS IT FROM
ABOUT SRN PUEBLO COUNTY ACRS CROWLEY COUNTY AND THEN ACRS NRN KIOWA
COUNTY.  HARD TO SAY WHICH MAY BE RIGHT...BUT CONVECTION ON TUE
COULD PUSH THE BOUNDARY SOUTH AND AS FAR AS WINDS GO...WL GO WITH
THE NAM IN THE GRIDS.  AS FOR PCPN TUE NIGHT...WILL STAY WITH SCT
POPS MOST AREAS.  WRLY FLOW ALOFT WL BE OVR THE AREA WED.
PRECIPITABLE WATER VALUES WED ARE FORECAST TO BE A LITTLE OVR AN
INCH ON THE ERN PLAINS...AND LESS THAN 1 INCH ELSEWHERE. WITH
UPSLOPE FLOW OVR THE SERN PLAINS AND THE MOIST AIR MASS...SCT POPS
LOOK GOOD ALONG AND NEAR THE SERN MTS...THE REST OF THE AREA WL
PROBABLY JUST SEE ISOLD PCPN. TEMPS WL BE A LITTLE BELOW NORMAL.
NOT MUCH CHANGE IN THE PATTERN FOR THU. AN UPR RIDGE BUILDS OVR THE
AREA FOR FRI THRU MON.  ALSO FOR FRI THRU MON...MODELS SHOW
MONSOONAL FLOW OVR THE AREA...AND THUS THERE WL BE ENOUGH MSTR AND
INSTABILITY FOR ISOLD TO SCT SHOWERS AND TSTMS DAILY...MAINLY OVR
THE MTS AND ADJACENT AREAS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

31/28
Hazardous weather outlook, Jul 31, 6:39 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
639 AM MDT MON JUL 31 2006

COZ058>089-093>099-011245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
639 AM MDT MON JUL 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY MIDDAY
AND THEN SPREAD ACROSS THE REST OF SOUTHEAST COLORADO DURING THE
AFTERNOON AND EVENING. THE MOST LIKELY THREAT FROM THESE THUNDERSTORMS
WILL BE WIND GUSTS TO 45 MPH...BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING.
IN ADDITION TO THUNDERSTORMS...STRONG WIND GUSTS OF 30 TO 40 MPH WILL
DEVELOP OVER THE SOUTHEAST PLAINS MAINLY EAST OF LA JUNTA. THESE WIND
GUSTS WILL CONTINUE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO TUESDAY...AS AN  UPPER LEVEL
DISTURBANCE AND ASSOCIATED COLD FRONT MOVE ACROSS THE REGION.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH AMPLE ATMOSPHERIC
MOISTURE IN PLACE. A FEW STRONGER STORMS...PRODUCING HAIL TO
AROUND 1/2 INCH IN DIAMETER AND GUSTY WINDS TO NEAR 50 MPH...WILL
ALSO BE POSSIBLE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
ACROSS THE REGION WEDNESDAY THROUGH SUNDAY...WITH THE BEST COVERAGE
OF STORMS ACROSS THE MOUNTAINS. THE MAIN THREATS FROM THESE STORMS
WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.